Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So a few months ago (March 2015) I began to see a huge outbreak in acne all over my face. Throughout the year I had seen and increase in comedonal acne, but nothing too serious until March of this year. The breakout consisted of comedonal whiteheads/blackheads and major clogged pores. I mean every pore on my face was clogged. I had a really stressful year, many deaths in the family, a new stressful job, and a tough college schedule. On top of that, I didn't really know how to take care of my skin properly. I would get advice from people at Ulta and Sephora who really knew nothing about skin. I would slap on moisturizer every morning and night. Never giving my skin time to breathe. Which made no sense to me because I have oily skin to begin with. I also refrained from exfoliating my skin because for years I was told that was bad. So combined with a stressful year and improper care for my skin type = acne eruption.

So I decided it was time to see a dermatologist. He prescribed me minocyclone, a BP 4% wash, and Tazorac. Reading reviews of Tazorac I was horrified of the purging period because I knew that was going to happen with all of my clogged pores. So I decided to wait on the Tazorac and see if the BP wash would do the trick. HAH! Turns out I'm allergic. So after a month of BP and a scarred, burned face....I went to a different dermatologist. This one wasn't much better...actually she was a complete idiot. So about 3 weeks ago I decided to bite the bullet and start Tazorac as my final solution. I went to a new dermatologist who really knows what she's talking about and planned to see her back in 6 weeks. She told me to continue the Tazorac .01% cream every night, gave me a sulfur/sulfacetamide wash for the morning, and a gentle cleanser at night.

It is now the end of my 3rd week on Tazorac. The first week I noticed nothing. Maybe my face was a little more oily. The second week I began to breakout. Going into the third week my face erupted. I mean my forehead, my cheeks...everything. My skin is light so my post acne red marks are brutal. The end of my 4th week is in 6 days and I'm just horrified that this purging process is going to go on forever.

I wake up in the morning and can't wait for the day to be over. I don't go out anymore and I basically sit inside all day hoping this crap will go away.

I'm just wondering if anyone has had the same situation and if so, how long until you saw results? Many posts say the first 3-4 weeks are bad but after that they see steady improvement. I really hope it's the same for me...

Advice/ Encouragement PLEASEE!!!

Share this post


Link to post
Share on other sites

Hey, I know it must be really hard trying so hard with your skincare but getting no results. You need to stay strong and keep some hope into things becoming better.

I have never used that cream before so I don't know how it will go but all you can do is see how your skin takes it. If active acne doesn't start clearing soon you should dismiss the cream.

Is it worth it getting more marks from extra acne while using a cream that probably isn't effective.

I personally would give it 1 more week then consider other treatment.

How about Azealic acid cream, it treats acne and is gentle compared to BP. I think you need a prescription if your in the U.S.

In Australia the Chemist Warehouse sells one by the brand Azclear.

Goodluck. Sorry I couldn't be of any more help regarding the cream progress. :)

Share this post


Link to post
Share on other sites

So ,I have a question regarding Tazorac.Some people claim that it works best when you put a moisturizer before tazorac,but I am wondering how does it affect its effectiveness?I know that thanks to that it is less harsh and irritating,but does it also mean its less effective?

Does someone know?:)

Share this post


Link to post
Share on other sites

Sorry to hear how you are struggling, I understand and there is truly little in the world that sucks quite this much!

I can say that I find Tazorac to be very helpful for bringing everything to a head, and drying it up, and I LOVE the sulfur wash!

What dose of Minocycline are you on? 100mg twice a day has been really helpful for me to reduce the inflammation and breakouts with using the Sulfur wash and retinoids. Maybe a higher dose?? Also, I use Ziana daily, and Taz as a spot treatment, so maybe something with a topical antibiotic might help?? Can't hurt to ask your doctor, but PLEASE know that this initial breakout WILL end eventually, and the marks will fade. I am absolutely COVERED in bright purple-red marks, but once the acne itself goes flat, it is really easy to cover.

There is light at the end of this horrible, long, dark, tunnel. Hang in there!

Share this post


Link to post
Share on other sites
On August 2, 2015 at 5:37 PM, BrokenButNotDefeated said:

So a few months ago (March 2015) I began to see a huge outbreak in acne all over my face. Throughout the year I had seen and increase in comedonal acne, but nothing too serious until March of this year. The breakout consisted of comedonal whiteheads/blackheads and major clogged pores. I mean every pore on my face was clogged. I had a really stressful year, many deaths in the family, a new stressful job, and a tough college schedule. On top of that, I didn't really know how to take care of my skin properly. I would get advice from people at Ulta and Sephora who really knew nothing about skin. I would slap on moisturizer every morning and night. Never giving my skin time to breathe. Which made no sense to me because I have oily skin to begin with. I also refrained from exfoliating my skin because for years I was told that was bad. So combined with a stressful year and improper care for my skin type = acne eruption.

So I decided it was time to see a dermatologist. He prescribed me minocyclone, a BP 4% wash, and Tazorac. Reading reviews of Tazorac I was horrified of the purging period because I knew that was going to happen with all of my clogged pores. So I decided to wait on the Tazorac and see if the BP wash would do the trick. HAH! Turns out I'm allergic. So after a month of BP and a scarred, burned face....I went to a different dermatologist. This one wasn't much better...actually she was a complete idiot. So about 3 weeks ago I decided to bite the bullet and start Tazorac as my final solution. I went to a new dermatologist who really knows what she's talking about and planned to see her back in 6 weeks. She told me to continue the Tazorac .01% cream every night, gave me a sulfur/sulfacetamide wash for the morning, and a gentle cleanser at night.

It is now the end of my 3rd week on Tazorac. The first week I noticed nothing. Maybe my face was a little more oily. The second week I began to breakout. Going into the third week my face erupted. I mean my forehead, my cheeks...everything. My skin is light so my post acne red marks are brutal. The end of my 4th week is in 6 days and I'm just horrified that this purging process is going to go on forever.

I wake up in the morning and can't wait for the day to be over. I don't go out anymore and I basically sit inside all day hoping this crap will go away.

I'm just wondering if anyone has had the same situation and if so, how long until you saw results? Many posts say the first 3-4 weeks are bad but after that they see steady improvement. I really hope it's the same for me...

Advice/ Encouragement PLEASEE!!!

Did this ever work for you? My son is going through the same thing now. 

Share this post


Link to post
Share on other sites

My advice is to not use that crap (tazorac), it destroyed my face, if bp burned and scarred you then God knows what tazorac will do...I went to 3 deRMS in the last 3 weeks (haven't been to a derm for years) because I'm freaked the hell out by the effects of only using this stuff twice, my 3rd deem reffered to tazorac as PAINT THINNER, I won't make it if these effects don't reversed themselves

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×